Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 253, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 22, 2019, 12:16 AM CDT for Rogers County, Tulsa County, Oklahoma. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2019, 12:16 AM CDT (05:16 UTC)
- Expired
- Jul 22, 2019, 1:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Rogers County, OK, Tulsa County, OK
The radar
The Tulsa radar (KINX), 13 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 12:18 AM CDT | TSTM WND DMG | 4 N Owasso, OK | PICTURE FROM SOCIAL MEDIA SHOWS A 3 INCH DIAMETER TREE BRANCH SNAPPED AT 123RD ST N AND GARNETT. TIME IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1339 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
282
WUUS54 KTSA 220516
SVRTSA
OKC131-143-220600-
/O.NEW.KTSA.SV.W.0253.190722T0516Z-190722T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1216 AM CDT Mon Jul 22 2019
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Rogers County in northeastern Oklahoma...
Northeastern Tulsa County in northeastern Oklahoma...
* Until 100 AM CDT.
* At 1216 AM CDT, a severe thunderstorm was located over Owasso,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Tulsa... Claremore...
Owasso... Catoosa...
Verdigris... Tulsa International Airport...
Taiwah... Tiawah...
Turley...
This includes Interstate 44 between mile markers 238 and 254.
LAT...LON 3637 9550 3615 9556 3616 9562 3616 9564
3621 9595 3633 9592
TIME...MOT...LOC 0516Z 278DEG 29KT 3626 9587
HAIL...<.75IN
WIND...60MPH
$$2 follow-up statements
398
WWUS54 KTSA 220532
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1232 AM CDT Mon Jul 22 2019
OKC143-220542-
/O.CAN.KTSA.SV.W.0253.000000T0000Z-190722T0600Z/
Tulsa OK-
1232 AM CDT Mon Jul 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TULSA COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area therefore the warning has been cancelled.
LAT...LON 3615 9556 3616 9562 3616 9565 3619 9582
3620 9582 3632 9578 3633 9551
TIME...MOT...LOC 0532Z 283DEG 28KT 3622 9572
$$
OKC131-220600-
/O.CON.KTSA.SV.W.0253.000000T0000Z-190722T0600Z/
Rogers OK-
1232 AM CDT Mon Jul 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR SOUTHWESTERN ROGERS COUNTY...
At 1232 AM CDT, a severe thunderstorm was located over Verdigris,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Claremore... Catoosa...
Verdigris... Taiwah...
Tiawah...
This includes Interstate 44 between mile markers 237 and 253.
LAT...LON 3615 9556 3616 9562 3616 9565 3619 9582
3620 9582 3632 9578 3633 9551
TIME...MOT...LOC 0532Z 283DEG 28KT 3622 9572
HAIL...<.75IN
WIND...60MPH
$$677
WWUS54 KTSA 220553
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1253 AM CDT Mon Jul 22 2019
OKC131-220602-
/O.EXP.KTSA.SV.W.0253.000000T0000Z-190722T0600Z/
Rogers OK-
1253 AM CDT Mon Jul 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROGERS COUNTY
WILL EXPIRE AT 100 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore the warning will be
allowed to expire.
LAT...LON 3615 9556 3616 9562 3616 9565 3619 9582
3620 9582 3632 9578 3633 9551
TIME...MOT...LOC 0552Z 278DEG 29KT 3620 9553
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 11:55 PM CDT, 21 minutes earlier.
Area forecast discussion, Jul 21, 11:55 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1155 PM CDT Sun Jul 21 2019 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Ongoing convection across Northeast Oklahoma and far Northwest Arkansas will continue to push across much of the CWA overnight tonight as a cold front moves into the region. Will continue the tempo groups for timing of greater precip potential. MVFR conditions will be possible within the convection. Behind the main area of precip...MVFR ceilings are forecast to overspread the CWA from north to south and remain into the late morning to mid afternoon hours. A few areas of light precip will be possible into the early afternoon hours...mainly over Northwest Arkansas and will continue with VCSH for these TAF sites. Ceilings look to lift back to VFR and scatter out from north to south during the afternoon hours with mostly clear to some passing high clouds possible Monday evening. Winds through the period will become northerly behind the frontal passage with gusty winds possible through Monday afternoon before weakening again toward the end of the period. && .PREV DISCUSSION... /Issued 904 PM CDT Sun Jul 21 2019/ ..UPDATE... DISCUSSION... Currently monitoring a few clusters of strong/marginally-severe thunderstorms moving southeast across southeastern KS. Also watching more isolated convection to the west of Tulsa that has formed along a weak pre-frontal convergence line. Storm extrapolation along with recent HRRR output would put the best chances of storms across far northeast OK over the next several hours, and eventually into parts of northwest AR. It's possible that the stronger storms could produce gusty winds and perhaps some hail, although expect a weakening trend generally after midnight. Have made some near term adjustments to PoPs, otherwise forecast is in good shape. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 86 65 85 / 60 20 0 0 FSM 74 89 67 86 / 30 40 20 0 MLC 73 88 66 85 / 20 20 10 0 BVO 72 84 60 83 / 60 30 0 0 FYV 71 83 59 81 / 50 40 10 0 BYV 70 84 61 82 / 70 50 10 0 MKO 72 86 65 84 / 30 30 10 0 MIO 71 83 62 83 / 80 40 0 0 F10 73 87 65 85 / 20 20 10 0 HHW 72 92 68 86 / 10 20 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Jul 21, 4:43 PM CDT, 7 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Sun Jul 21 2019
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Sun Jul 21 2019
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
SEVERE THUNDERSTORM.
RISK...Limited.
AREA...Northeast Oklahoma and northwest Arkansas.
ONSET...Mainly after 10 pm.
HEAVY RAIN.
RISK...Limited.
AREA...Far northeast Oklahoma.
ONSET...Mainly after 10 pm.
DANGEROUS HEAT.
RISK...Significant.
AREA...Eastern Oklahoma and western Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma and
west-central Arkansas.
DISCUSSION...
Dangerous heat is occurring across eastern Oklahoma and western
Arkansas again this afternoon. With maximum heat index values
between 105 and 111 degrees this afternoon, a heat advisory is in
effect until 9 pm.
An isolated shower or thunderstorm will be possible late this
afternoon and into the early evening near the Kansas border.
Shower and thunderstorm chances will increase later this evening
across northeast Oklahoma and northwest Arkansas. A few strong to
severe storms capable of producing strong gusty winds,large hail,
and locally heavy rainfall will be possible.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Thunderstorm Potential.
TUESDAY AND SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Chances for showers and storms spread across remainder of eastern
Oklahoma and western Arkansas during the day Monday with the
movement of the front. Thunderstorm chances will diminish Monday
night as the cold front exits the region. Behind the boundary,
cooler and drier air will settle over the area with high
temperatures in the 80s forecast for much of the upcoming week.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Jul 21, 10:46 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1046 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM TSTM WND DMG BARTLESVILLE 36.75N 95.98W
07/21/2019 WASHINGTON OK EMERGENCY MNGR
REPORTS OF TREES DOWN IN BARTLESVILLE AREA
&&
JBMLocal storm report, Jul 21, 11:06 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1106 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST TALALA 36.53N 95.70W
07/21/2019 M58 MPH ROGERS OK MESONET
&&
JBMLocal storm report, Jul 21, 11:08 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TULSA OK
1108 PM CDT SUN JUL 21 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND GST 4 NW TALALA 36.57N 95.75W
07/21/2019 M58.00 MPH ROGERS OK MESONET
&&
JBMSpecial weather statement, Jul 21, 11:24 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1124 PM CDT Sun Jul 21 2019
OKZ057-062-063-068-220515-
Craig OK-Cherokee OK-Delaware OK-Mayes OK-
1124 PM CDT Sun Jul 21 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...SOUTHERN
DELAWARE...MAYES AND NORTHEASTERN CHEROKEE COUNTIES UNTIL 1215 AM
CDT...
At 1124 PM CDT, strong thunderstorms were located along a line
extending from 4 miles northeast of Big Cabin to 4 miles south of
Adair to 5 miles northeast of Claremore. Movement was southeast at
40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Jay... Pryor...
Pryor Creek... Locust Grove...
Salina... Langley...
Kansas... Ketchum...
Spavinaw... Disney...
Oaks... Pensacola...
Hoot Owl... Cherokee State Park...
Rose... Leach...
Chloeta... Twin Oaks...
Spavinaw State Park... Sportsmen Acres Community...
LAT...LON 3646 9461 3616 9477 3616 9480 3614 9480
3608 9511 3627 9544 3635 9543 3642 9525
3659 9515
TIME...MOT...LOC 0424Z 300DEG 49KT 3657 9515 3637 9526 3635 9553Special weather statement, Jul 22, 12:07 AM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1207 AM CDT Mon Jul 22 2019
OKZ054-060>062-064-067-220545-
Tulsa OK-Osage OK-Rogers OK-Creek OK-Mayes OK-Wagoner OK-
1207 AM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ROGERS...SOUTHEASTERN
OSAGE...NORTHEASTERN CREEK...NORTHWESTERN MAYES...NORTHWESTERN
WAGONER AND TULSA COUNTIES UNTIL 1245 AM CDT...
At 1207 AM CDT, strong thunderstorms were located along a line
extending from 2 miles southeast of Vera to 3 miles south of Sand
Springs. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Claremore...
Owasso... Bixby...
Sapulpa... Jenks...
Glenpool... Coweta...
Skiatook... Catoosa...
Collinsville... Verdigris...
Inola... Kiefer...
Sperry... Foyil...
Jenks Riverside Airport... Turley...
This includes Interstate 44 between mile markers 208 and 265.
LAT...LON 3645 9534 3597 9565 3594 9619 3601 9617
3608 9614 3615 9615 3624 9611 3635 9600
3641 9597
TIME...MOT...LOC 0507Z 259DEG 39KT 3642 9586 3608 9610Special weather statement, Jul 22, 12:10 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1210 AM CDT Mon Jul 22 2019
ARZ001-010-OKZ063-068-069-220545-
Benton AR-Washington AR-Adair OK-Cherokee OK-Delaware OK-
1210 AM CDT Mon Jul 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...SOUTHEASTERN DELAWARE...NORTHERN ADAIR AND
NORTHEASTERN CHEROKEE COUNTIES UNTIL 1245 AM CDT...
At 1210 AM CDT, strong thunderstorms were located along a line
extending from 2 miles west of Maysville to 3 miles southeast of
Kansas to 6 miles east of Peggs. Movement was southeast at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Bentonville... Siloam Springs...
Gentry... Decatur...
Westville... West Siloam Springs...
Colcord... Highfill...
Watts... Springtown...
Christie... Northwest Arkansas Regional Air...
Cincinnati... Scraper...
Baron... Eldon...
Proctor... Ballard...
Wedington... Gallitin...
LAT...LON 3633 9426 3600 9442 3585 9475 3605 9500
3618 9478 3640 9468
TIME...MOT...LOC 0510Z 301DEG 29KT 3639 9465 3617 9477 3605 9498The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 9:11 PM CDT | Special Weather Statement | TSA | Osage | 34 min |
| Jul 21, 9:17 PM CDT | Special Weather Statement | TSA | Osage | 28 min |
| Jul 21, 9:27 PM CDT | Special Weather Statement | TSA | Nowata | 48 min |
| Jul 21, 9:33 PM CDT | Special Weather Statement | TSA | Osage | 42 min |
| Jul 21, 9:47 PM CDT | Special Weather Statement | TSA | Osage | 43 min |
| Jul 21, 9:48 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata | 42 min |
| Jul 21, 9:52 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Delaware, Ottawa | 38 min |
| Jul 21, 10:09 PM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Rogers, Washington | 51 min |
| Jul 21, 10:29 PM CDT | Special Weather Statement | TSA | Craig, Ottawa | 31 min |
| Jul 21, 10:40 PM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 35 min |
| Jul 21, 10:54 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Nowata, Rogers, Washington | 44 min |
| Jul 21, 11:24 PM CDT | Special Weather Statement | TSA | Delaware, Mayes | 51 min |
| Jul 22, 12:07 AM CDT | Special Weather Statement | TSA | Rogers, Tulsa | 38 min |
| Jul 22, 12:10 AM CDT | Special Weather Statement | TSA | Adair | 35 min |
| Jul 22, 12:45 AM CDT | Special Weather Statement | TSA | Wagoner | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.